Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

March 2, 2021Orange County, Florida

NWS Melbourne, FL issued this special weather statement at Mar 2, 2021, 3:02 PM EST for Orange County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2021, 3:02 PM EST (20:02 UTC)
Expired
Mar 2, 2021, 3:45 PM EST
In force
43 min
Issued by
NWS Melbourne, FL

County Orange County, FL

The radar

The Melbourne radar (KMLB), 109 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS82 KMLB 022002
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
302 PM EST Tue Mar 2 2021
 
FLZ045-144-022045-
Orange FL-Southern Lake County FL-
302 PM EST Tue Mar 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 345 PM EST...

At 301 PM EST, Doppler radar was tracking an intense shower over 
Clermont, or near Ferndale, moving east-southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm. Funnel 
clouds will also be possible.

Locations impacted include...
Orlando, Ocoee, Winter Garden, Groveland and Windermere. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2849 8186 2867 8181 2861 8137 2835 8145
TIME...MOT...LOC 2001Z 285DEG 17KT 2857 8176 

$$

Cristaldi

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 2, 10:03 AM EST, 4 hours 59 minutes earlier.

Area forecast discussion, Mar 2, 10:03 AM EST, 4 hours 59 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1003 AM EST Tue Mar 2 2021

.UPDATE...
Current-Tonight...A cold front driving down the peninsula has
slowed its forward progress, and remains stationary from Melbourne
to Tampa. Behind the front, slightly drier air has filtered in,
evidenced in lowering dewpoints from Daytona to Leesburg, with
scattered to broken stratus also filling in across the northern
forecast area. Early morning isolated sprinkles over the interior
have since dissipated, with lingering activity over the Atlantic
waters and a few returns expanding from Lake Okeechobee to the
Treasure Coast.

The influence of the stalled front will keep higher moisture in
place today, with PoPs steadily increasing north to south up to 30-
40%, with most favorable setup north of the boundary. Stark contrast
in afternoon highs north of the I-4 corridor, which has already felt
a post-frontal airmass and extensive cloud cover. Highs in the mid
70s for Volusia and northern Lake, increasing to the lower 80s
across Orlando and Brevard counties, the to the mid 70s in the Lake
Okeechobee vicinity.

Tonight, shower chances will linger through at least midnight, but
with winds veering southwesterly, most activity will retreat to the
Atlantic waters. The stalled boundary will begin to lift northward
later tonight as a warm front, aiding in the clearing of shower
activity but also increasing cloud cover. Lows tonight continue the
above normal trend, bottoming out in the mid 60s.

&&

.AVIATION...
Stalled front from KMLB to KPIE leading to low stratus development
for all terminals north of KMCO. MVFR/IFR will dominate today in a
moist airmass, although a few breaks in clouds will be possible
along the coast from MLB south. Isolated showers this morning near
FPR/SUA, but coverage not high enough to warrant inclusion. This
afternoon, showers will increase from KDAB to KISM/KTIX, which may
prompt addition of TEMPO at 18Z. As the stalled front lifts north
later tonight as a warm front, shower coverage will clear but
possibility of IFR stratus towards daybreak.

&&

.MARINE...
Today-Tonight...(modified previous) Hazardous boating conditions
developing today north of Sebastian Inlet, with a stalled front
positioned south of Cape Canaveral. N winds veering E into the
afternoon, with 15-20kts across the offshore zones of Volusia and
Brevard Counties and 10-15kts across their nearshore zones. Seas
building to 4-6ft nearshore and 6-8ft offshore today in these
areas. A Small Craft Advisory will go into effect for the offshore
zones today and small craft should exercise caution nearshore.
Along the Treasure Coast, winds remaining 5-10kts, with seas
generally 2-4ft, though building up to 6ft well offshore tonight.
Shower chances increasing through the day today, then decreasing
tonight as the stalled front lifts northward as a warm front and
winds veer S/SW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  64  73  53 /  40  20  60   0
MCO  80  65  78  54 /  30  20  60   0
MLB  80  66  78  56 /  30  20  60   0
VRB  82  66  80  58 /  20  20  60  10
LEE  77  65  77  53 /  30  30  60   0
SFB  77  65  77  53 /  30  20  60   0
ORL  79  67  78  55 /  30  20  60   0
FPR  83  66  82  59 /  20  20  50  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST Wednesday for Volusia-
     Brevard County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory until 4 PM EST Wednesday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm.

&&

Smith/Combs/Haley
Hazardous weather outlook, Mar 2, 4:47 AM EST, 10 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
447 AM EST Tue Mar 2 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-030000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
447 AM EST Tue Mar 2 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.RIP CURRENT IMPACT...
Rough surf with breaking waves of 4 to 6 feet and a high risk of
dangerous rip currents expected today at the Atlantic beaches of
Brevard and Volusia Counties. Along the Treasure Coast, a moderate
risk of rip currents is expected. While rip currents will be
present all day, the threat will be highest from 2PM to 6PM this
afternoon.

Large breaking waves can knock you off your feet and make you
even more susceptible to becoming caught in the seaward pull of a
rip current. Swimming is not advised in the high risk area. Only
swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

.WIND AND SEA IMPACT...
Northerly winds this morning veering easterly into this afternoon
and increasing to 15-20 knots with seas of 6 to 8 feet beyond 20nm
from the Brevard and Volusia Coasts. A Small Craft Advisory will
go into effect for the offshore Volusia zone at 7AM this morning
and the offshore Brevard zone at 1PM this afternoon. Due to seas 4
to 6 feet, small craft should exercise caution in the nearshore
Brevard and Volusia waters today.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
At least a moderate risk of rip currents and hazardous seas are
expected to continue into mid-week.

A chance of lightning storms will be ongoing Wednesday morning into
Wednesday afternoon as a low pressure center moves across north
Florida early Wednesday. A few storms could become strong with gusty
winds and possibly small hail. Another low pressure center is
forecast to develop over the gulf of Mexico on Saturday. There will
be a chance of storms Saturday with approach of this system, with a
few of the storms possibly becoming strong as the low and associated
cold front crosses the state late Saturday. Strong winds and
building seas, with rough surf conditions are expected over the open
Atlantic Sunday and into early next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Leahy

In the hours before

Special weather statement, Mar 2, 3:02 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
302 PM EST Tue Mar 2 2021

FLZ045-144-022045-
Orange FL-Southern Lake County FL-
302 PM EST Tue Mar 2 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LAKE AND
SOUTHWESTERN ORANGE COUNTIES UNTIL 345 PM EST...

At 301 PM EST, Doppler radar was tracking an intense shower over
Clermont, or near Ferndale, moving east-southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm. Funnel
clouds will also be possible.

Locations impacted include...
Orlando, Ocoee, Winter Garden, Groveland and Windermere.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2849 8186 2867 8181 2861 8137 2835 8145
TIME...MOT...LOC 2001Z 285DEG 17KT 2857 8176

Cristaldi

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:52 AM ESTBeach Hazards StatementMLBVolusia15 hr
Mar 2, 3:52 AM ESTRip Current StatementMLBVolusia15 hr
Mar 2, 4:11 PM ESTSpecial Weather StatementMLBOrange49 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.